Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Pain and burning in the testicle. Epididymitis diagnosed. Taken Ciprofloaxin. Why the symptoms are persisting?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
I had a pain in my left testicle i went to doctor she said i had Epididymitis. and perscribed me ciprofloxacin twice a day for 14 days. pain pretty much went away but now a few day later my testi is burning some times. any idea?
Posted Sat, 28 Apr 2012 in Testicle Problems
Answered by Dr. Radhika 1 hour later
Thanks for the query.

You have provided me with good information.

You were diagnosed with Epididymitis and were given antibiotic treatment for this. Your pain was relieved but you are having burning sensation in Testis now.

Burning sensation in Testis is one of the symptoms of Epididymitis. Sometimes there might be spread of infection from the scrotum to any other structure or system of the body.

It is better to get examined by a Urologist to rule out other causes like testicular torsion, necrotizing fasciitis, cysts, hydrocele formation, hernias, cancerous tissue, abscesses, etc. Sometimes epididymitis and testicular torsion happen at the same time.

You will need to undergo certain tests like Urinalysis and urine culture. These tests aid in the diagnosis of any urinary tract infection if present. Other tests like PCR detect causes of epididymitis (N. gonorrhea, C. trachomatis).

Ultrasound, CT or MRI scans under your Urologist's guidance will help to differentiate testicular torsion from epididymitis.

Hope I have answered your query. I will be available for follow up queries.

Above answer was peer-reviewed by
Follow-up: Pain and burning in the testicle. Epididymitis diagnosed. Taken Ciprofloaxin. Why the symptoms are persisting? 9 hours later
they did ururine test and said it was fine.
Answered by Dr. Radhika 19 hours later

Thanks for the follow up.

The symptoms of epidydymitis may take some time to completely resolve. It might sometimes last for 6-8 weeks. It is good to hear that your urine reports are normal. So do not worry.

You may try some over the counter antiinflammatory drugs such as advil 200mg twice a day after your meals for a few days (3-5 days) if the burning discomfort is severe. In the meantime, help yourself with plenty of water, proper rest and good scrotal support. They go in a long way in treating urinary and genital infections.

Watch out for any scrotal skin rashes. You might need to consult a dermatologist if such rashes appear.

The bottom line is the burning sensation that you referred to should not concern you much. They should settle down soon in a few weeks.

Hope this answers your query. Should you have any further doubts regarding my suggestions, feel free to write back to me. I will be available to address them. Please accept my answer if you do not have any other queries.

Wish you good and speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor